×

A new tau method for solving nonlinear Lane-Emden type equations via Bernoulli operational matrix of differentiation. (English) Zbl 1266.65138

Summary: A new and efficient numerical approach is developed for solving nonlinear Lane-Emden type equations via Bernoulli operational matrix of differentiation. The fundamental structure of the presented method is based on the Tau method together with the Bernoulli polynomial approximations in which a new operational matrix is introduced. After implementation of our scheme, the main problem would be transformed into a system of algebraic equations such that its solutions are the unknown Bernoulli coefficients. Also, under several mild conditions the error analysis of the proposed method is provided. Several examples are included to illustrate the efficiency and accuracy of the proposed technique and also the results are compared with the different methods. All calculations are done in Maple 13.

MSC:

65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
85A99 Astronomy and astrophysics

Software:

Maple
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] K. Parand, M. Dehghan, A. R. Rezaei, and S. M. Ghaderi, “An approximation algorithm for the solution of the nonlinear Lane-Emden type equations arising in astrophysics using Hermite functions collocation method,” Computer Physics Communications, vol. 181, no. 6, pp. 1096-1108, 2010. · Zbl 1216.65098
[2] N. Kumar, R. K. Pandey, and C. Cattani, “Solution of the Lane-Emden equation using the bernstein operational matrix of integration,” ISRN Astronomy and Astrophysics, vol. 2011, Article ID 351747, 7 pages, 2011.
[3] R. K. Pandey and N. Kumar, “Solution of Lane-Emden type equations using Bernstein operational matrix of differentiation,” New Astronomy, vol. 17, pp. 303-308, 2012.
[4] R. K. Pandey, N. Kumar, A. Bhardwaj, and G. Dutta, “Solution of Lane-Emden type equations using Legendre operational matrix of differentiation,” Applied Mathematics and Computation, vol. 218, no. 14, pp. 7629-7637, 2012. · Zbl 1246.65115
[5] H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover Publications Inc., New York, NY, USA, 1962. · Zbl 0106.28904
[6] J. H. Lane, “On theoretical temperature of the sun under the hypothesis of a gaseous mass maintaining its internal heat and depending on the laws of gases known to terrestrial experiment,” American Journal of Science and Arts, 2nd Series, vol. 50, pp. 57-74, 1870.
[7] A.-M. Wazwaz, “A new algorithm for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 287-310, 2001. · Zbl 1023.65067
[8] A.-M. Wazwaz, “The modified decomposition method for analytic treatment of differential equations,” Applied Mathematics and Computation, vol. 173, no. 1, pp. 165-176, 2006. · Zbl 1089.65112
[9] K. Parand, M. Shahini, and M. Dehghan, “Rational Legendre pseudospectral approach for solving nonlinear differential equations of Lane-Emden type,” Journal of Computational Physics, vol. 228, no. 23, pp. 8830-8840, 2009. · Zbl 1177.65100
[10] J. I. Ramos, “Linearization techniques for singular initial-value problems of ordinary differential equations,” Applied Mathematics and Computation, vol. 161, no. 2, pp. 525-542, 2005. · Zbl 1061.65061
[11] J. I. Ramos, “Piecewise-adaptive decomposition methods,” Chaos, Solitons & Fractals, vol. 40, no. 4, pp. 1623-1636, 2009. · Zbl 1198.65149
[12] J. I. Ramos, “Series approach to the Lane-Emden equation and comparison with the homotopy perturbation method,” Chaos, Solitons & Fractals, vol. 38, no. 2, pp. 400-408, 2008. · Zbl 1146.34300
[13] J. I. Ramos, “Linearization methods in classical and quantum mechanics,” Computer Physics Communications, vol. 153, no. 2, pp. 199-208, 2003. · Zbl 1196.81114
[14] S. A. Yousefi, “Legendre wavelets method for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 181, no. 2, pp. 1417-1422, 2006. · Zbl 1105.65080
[15] A. Yıldırım and T. Özi\cs, “Solutions of singular IVPs of Lane-Emden type by the variational iteration method,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 6, pp. 2480-2484, 2009. · Zbl 1162.34005
[16] A. H. Bhrawy, E. Tohidi, and F. Soleymani, “A new Bernoulli matrix method for solving high-order linear and nonlinear Fredholm integro-differential equations with piecewise intervals,” Applied Mathematics and Computation, vol. 219, no. 2, pp. 482-497, 2012. · Zbl 1302.65274
[17] K. Erdem and S. Yal\ccinba\cs, “Bernoulli polynomial approach to high-order linear differential-difference equations,” AIP Conference Proceedings, vol. 1479, pp. 360-364, 2012.
[18] K. Erdem and S. Yal\ccinba\cs, “A Bernoulli polynomial approach with residual correction for solving mixed linear Fredholm integro-differential-difference equations,” Journal of Difference Equations and Applications, 2013. · Zbl 1277.65114
[19] M. Sezer, S. Yal\ccinba\cs, and N. \cSahin, “Approximate solution of multi-pantograph equation with variable coefficients,” Journal of Computational and Applied Mathematics, vol. 214, no. 2, pp. 406-416, 2008. · Zbl 1135.65345
[20] E. Tohidi, A. H. Bhrawy, and K. Erfani, “A collocation method based on Bernoulli operational matrix for numerical solution of generalized pantograph equation,” Applied Mathematical Modelling, vol. 37, no. 6, pp. 4283-4294, 2013. · Zbl 1273.34082
[21] E. Tohidi, “Legendre approximation for solving linear HPDEs and comparison with Taylor and Bernoulli matrix methods,” Applied Mathematics, vol. 3, no. 5, pp. 410-416, 2012.
[22] E. Tohidi, F. Soleymani, and A. Kilicman, “Robustness of operational matrices of differentiation for solving state-space analysis and optimal control problems,” Abstract and Applied Analysis, vol. 2013, Article ID 535979, 9 pages, 2013. · Zbl 1272.49066
[23] E. Tohidi and A. Kilicman, “A collocation method based on the Bernoulli operational matrix for solving nonlinear bvps which arise from the problems in calculus of variation,” Mathematical Problems in Engineering, vol. 2013, Article ID 757206, 9 pages, 2013. · Zbl 1299.49043
[24] F. Toutounian, E. Tohidi, and A. Kilicman, “Fourier operational matrices of dierentiation and transmission: introduction and applications,” Abstract and Applied Analysis, vol. 2013, Article ID 198926, 11 pages, 2013. · Zbl 1275.65036
[25] F. Toutounian, E. Tohidi, and S. Shateyi, “A collocation method based on Bernoulli operational matrix for solving high order linear complex differential equations in a rectangular domain,” Abstract and Applied Analysis, vol. 2013, Article ID 823098, 12 pages, 2013. · Zbl 1275.65041
[26] S. Yüzba, “A numerical approach for solving the high-order linear singular differential-difference equations,” Computers & Mathematics with Applications, vol. 62, no. 5, pp. 2289-2303, 2011. · Zbl 1231.65252
[27] O. R. N. Samadi and E. Tohidi, “The spectral method for solving systems of Volterra integral equations,” Journal of Applied Mathematics and Computing, vol. 40, no. 1-2, pp. 477-497, 2012. · Zbl 1295.65128
[28] E. Tohidi and O. R. N. Samadi, “Optimal control of nonlinear Volterra integral equations via Legendre polynomials,” IMA Journal of Mathematical Control and Information, vol. 30, no. 1, pp. 67-83, 2013. · Zbl 1275.49056
[29] N. Koblitz, p-Adic Numbers, p-Adic Analysis and Zeta-Functions, vol. 58 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1984. · Zbl 0364.12015
[30] S. Lang, Introduction to Modular Forms, Springer, Berlin, Germany, 1976. · Zbl 0344.10011
[31] R. P. Boas and R. C. Buck, Polynomial Expansions of Analytic Functions, Springer, New York, NY, USA, 1964. · Zbl 0116.28105
[32] D. B. Fairlie and A. P. Veselov, “Faulhaber and Bernoulli polynomials and solitons,” Physica D, vol. 152-153, pp. 47-50, 2001. · Zbl 0984.37083
[33] M.-P. Grosset and A. P. Veselov, “Elliptic Faulhaber polynomials and Lamé densities of states,” International Mathematics Research Notices, vol. 2006, Article ID 62120, 31 pages, 2006. · Zbl 1142.37042
[34] B. Doyon, J. Lepowsky, and A. Milas, “Twisted vertex operators and Bernoulli polynomials,” Communications in Contemporary Mathematics, vol. 8, no. 2, pp. 247-307, 2006. · Zbl 1119.17011
[35] G. P. Horedt, Polytropes: Applications in Astrophysics and Related Fields, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2004.
[36] A. M. Rismani and H. Monfared, “Numerical solution of singular IVPs of Lane-Emden type using a modified Legendre-spectral method,” Applied Mathematical Modelling, vol. 36, no. 10, pp. 4830-4836, 2012. · Zbl 1252.65135
[37] M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, National Bureau of Standards, Wiley, New York, NY, USA, 1972. · Zbl 0543.33001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.